How to Join
the Fashion Spot / the Style Spot / The Beauty Cupboard
FAQ Calendar Search Today's Posts Mark Forums Read Rules Links Mobile How to Join
Reply
 
Thread Tools Display Modes
12-01-2004
  1
windowshopping
 
Join Date: Jan 2004
Posts: 30
Accutane
i read through a pamphlet all about accutane...but i wanted to hear the side effects and stuff from people that have used it.

has anyone tried it and is willing to share their thoughts about it? thanks a bunches.

  Reply With Quote
 
12-01-2004
  2
Meg
inspired contemplation
 
Meg's Avatar
 
Join Date: May 2003
Location: London by way of North America
Gender: femme
Posts: 17,064
hey,
I'm currently on accutane and have been for about 3 weeks. not very long, I know. So far I haven't noticed any side-effects although I don't see a huge difference in the clarity of my skin. in fact, the blackheads on my nose seem to have gotten worse anyway, i talked to a friend of mine who had been on it and she said that got a really bad rash and had back aches and stuff on and off but thus far I haven't experienced any of that. I was worried about the depression side-effects as I am on anti-depressants but the derm. said i had the same chance as everybody else. If you are planning on getting pregnant soon though, i WOULD NOT go on accutane. HTH

  Reply With Quote
12-01-2004
  3
scenester
 
Join Date: Sep 2003
Posts: 74
i DID, It works .. it's a mirakle,, but it dries ur skin out BIG TIME, especially lips, so I always have pocket vaseline with me, I have to apply it regulary, . ... U should continue the whole course of accutane in order to achieve GREAT results!

stay away from the sun to avoid sunspots or hyperpigmentation .. and .. dont get pregnant , =)

  Reply With Quote
12-01-2004
  4
fashion insider
 
lele's Avatar
 
Join Date: Sep 2003
Posts: 2,037
hi there...
i was on accutane in high school 10 years ago... it worked like a dream..... then as i got older my breakouts started to come back and then i went to a new doctor who said go on a low dose of accutane until you want to have kids and you will remain clear.... which i did and i have been off of it for a year now and my skin looks good, not as good as when i was on the low dose but good...

my side effects
dry skin and lips - i kept lip stuff by me at all times and put it on constantly
dry skin all over but i moisturized like crazy ask your derm for lachydrin (sp?) presricption lotion that works like a dream and I still use it for the winter clears up all dry skin over night.... can use on face as well.....but i was given something different for my face but cannot remember
the one side effect i did not like was back pain but i dealt with it and did lots of stretching
last but not least you lose more hair than normal.....
it sounds bad but if you want clear skin as bad as i did..... it is worth it...
i loved not having oily skin and hair and no blackheads ever and not a break out...
oh almost forgot the worst - if you have bad skin it will even get worse before it gets better- it pushes everything out to the surface but again worth it.... just dont start right before something big

  Reply With Quote
12-01-2004
  5
fashion insider
 
lele's Avatar
 
Join Date: Sep 2003
Posts: 2,037
mehg the reason they seem worse is because it is getting rid of them... you will have not one black head on our nose in 2 months...

of course be on the pill if you are sexually active....

  Reply With Quote
15-01-2004
  6
front row
 
Join Date: Sep 2003
Location: Connecticut
Posts: 389
I've known many people that were on it and it does not work. The only side effect is the dryness of your skin. Its bad dryness though. One of my friends had it bad. Her whole face was peeling. In the end, it didn't clear anything up. I think it is a money making scheme. You keep buying more of it and going back to the dr. for exams and blood. I think birth control clears up acne more and is cheaper.

  Reply With Quote
15-01-2004
  7
fashion insider
 
lele's Avatar
 
Join Date: Sep 2003
Posts: 2,037
Quote:
Originally posted by Jaim45@Jan 15th, 2004 - 11:45 am
I've known many people that were on it and it does not work. The only side effect is the dryness of your skin. Its bad dryness though. One of my friends had it bad. Her whole face was peeling. In the end, it didn't clear anything up. I think it is a money making scheme. You keep buying more of it and going back to the dr. for exams and blood. I think birth control clears up acne more and is cheaper.
your friend had a anomaly experience then... i have said this now 500 times i should work for accutane's marketing department but it is incredible how it clears you up... your friend most likely got sick of the blood work and the peeling and dryness which all gets easier like anything if you don’t stick with the drug and are not patient you w ill not reap the rewards.

  Reply With Quote
15-01-2004
  8
fashion insider
 
lele's Avatar
 
Join Date: Sep 2003
Posts: 2,037
birthcontrol does NOTHING for my breakouts..... and is no cheaper than accutane if you are using insurance.

  Reply With Quote
15-01-2004
  9
trendsetter
 
Sugo's Avatar
 
Join Date: Oct 2003
Location: NYC
Gender: femme
Posts: 1,110
Jaim45,
dryness is not the only side effect and you have to be on it for months to get the full benefit.

I use birth control to prevent acne. It does nothing to cure it (for me anyway)

  Reply With Quote
17-01-2004
  10
backstage pass
 
Join Date: Dec 2003
Posts: 526
yeah, yeah -- ditto to the 'it gets worse before it gets better.' OMG mine got so incredibly bad. i never had so many zits in my entire life! my skin was really really really dry as were my lips all the damn time. BUT stick with it becuz it really does work. i am so clear now. i only took it for the 5 month period and it been a year now. after about 4 months my derm gave me regular salcylic acid facial peels, and wow! it was the most beautiful my skin has ever been. i get alot of complimnets on my skin now, and you could never tell i had a major acne problem before.

whoever said they thought it was a scheme and all that is full of crap. their friend just couldn't hack it with the initial side effects and the bloodwork.

  Reply With Quote
17-01-2004
  11
tfs star
 
pinkcouture's Avatar
 
Join Date: Sep 2003
Location: Vancouver, BC, Canada
Gender: femme
Posts: 1,894
I was on Accutane for a year. I suffered greatly when I first started it since it really dries out your skin and then lucky me caught a bacterial skin infection overtop which basically resulted in me having raw skin with puss on my face. Needless to say, it wasn't pleasant! I looked like one of Hannibal Lector's victims! That took a month and a half to clear up and then after that I just indured lots of dryness. Overall, aside from the skin infection, Accutane worked wonders as I now have close to perfect skin and get compliments on my skin all the time!

__________________
www.dapontestyle.com
  Reply With Quote
17-01-2004
  12
backstage pass
 
Join Date: Dec 2003
Posts: 526
see, see! i told ya it works!

go pink couture!

  Reply With Quote
27-01-2004
  13
windowshopping
 
Join Date: Jan 2004
Location: Long Island, NY
Posts: 35
Accutane def gives the most amazing results, but not everything about it is positive. Your skin gets sooo dry especially ur lips they become very dry and cracked, use the coca butter stick. Also for some reason it tends to make u depressed like very at times, u get highs and lows, but still i would recomend it 100%. Also ur doc will prob recomend going on birth control beacuse u just CAN"T get pregnant while on it, also you have to get regualar blood tests, its a serious medication but works GREAT. good luck!

  Reply With Quote
08-11-2004
  14
windowshopping
 
Join Date: Nov 2004
Location: california
Posts: 28
Hey, for everyone thats ever taken accutane, did you have the initial break out? I get REALLY BAD (leaving scars) acne on the left side of my chin, religiously, every month and im already on the birth control pill... I am seriously looking into accutane but i really dont want it to get any worse, im a busy girl that has to face the world So, if you've ever taken accutane, please describe to me the condition of you skin within the first couple of months (btw, i KNOW it gets incredibly dry and peely), initial break out?

  Reply With Quote
08-11-2004
  15
windowshopping
 
Join Date: Nov 2004
Location: california
Posts: 28
Hey, for everyone thats ever taken accutane, did you have the initial break out? I get REALLY BAD (leaving scars) acne on the left side of my chin, religiously, every month and im already on the birth control pill... I am seriously looking into accutane but i really dont want it to get any worse, im a busy girl that has to face the world So, if you've ever taken accutane, please describe to me the condition of you skin within the first couple of months (btw, i KNOW it gets incredibly dry and peely), initial break out?

  Reply With Quote
Reply
Previous Thread | Next Thread »

Tags
accutane
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

monitoring_string = "058526dd2635cb6818386bfd373b82a4"


 
All times are GMT -5. The time now is 07:41 AM.
Powered by vBulletin®
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
TheFashionSpot.com is a property of TotallyHer Media, LLC, an Evolve Media LLC company. 2014 All rights reserved.